Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 19, 1994, 5:15 PM CST for Creek County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Feb 19, 1994, 5:15 PM CST (23:15 UTC)
- Expired
- Feb 19, 1994, 6:00 PM CST
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 192318 SVRTUL OKC037-200000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 515 PM CST SAT FEB 19 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...CREEK COUNTY AT 514 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF DEPEW. MOVEMENT WAS NORTHEAST AT 35 MPH. THE COMMUNITIES OF DEPEW AND BRISTOW ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF A NICKEL AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:45 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 19, 3:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 345 PM CST SAT FEB 19 1994 LOTS OF THINGS TO CONSIDER TODAY AND LITTLE TIME TO DO IT. SEVERE TSTM WATCH NOW IN EFFECT FOR PARTS OF ERN OK. SHORTWAVE MOVING ACROSS WEST TEXAS ATTM PROVIDING ENOUGH MID LEVEL COOLING TO BREAK THE CAP AND INITIATE TSTM DEVELOPMENT. AS THIS SHORTWAVE MOVES NORTHEAST OVERNIGHT ...SHOWERS AND TSTMS SHOULD TEND TO DIMINISH AFTER MIDNIGHT AND PACIFIC COLD FRONT WILL SHIFT INTO ERN OK TO NEAR A TUL/MLC LINE BY SUNDAY MORNING. ANOTHER SHORTWAVE IS FCST TO MOVE OUT OF THE SOUTHWEST U.S. INTO THE PLAINS SUNDAY AFTERNOON AND SUNDAY NIGHT. AVN AND ETA ALLOW MORE MOISTURE TO BE DRAWN BACK NORTHWEST INTO ERN OK AHEAD OF THIS SHORTWAVE THAN THE NGM AND ARE THE PREFERRED MODELS. THUS WILL KEEP POPS ACROSS ALL OF ERN OK SUNDAY WITH THE HIGHEST POPS IN SE OK. PRECIP TO END FROM THE NORTHWEST SUNDAY NIGHT EXCEPT POSSIBLY IN FAR SE OK WHERE A FEW SHOWERS MAY LINGER INTO MONDAY MORNING. APPEARS PRECIP WILL END LONG BEFORE TEMPS GET COLD ENOUGH FOR WINTRY PRECIP. MOVEMENT OF CANADIAN COLD FRONT TO THE NORTH ANOTHER PROBLEM FOR THIS FCST. PLAN ON THIS FRONT ENTERING NE OK SUNDAY AFTERNOON AND MOVING THROUGH THE REST OF ERN OK SUNDAY NIGHT. RAISED TEMPS ABOVE THE NGM MOS TONIGHT EAST OF THE PACIFIC COLD FRONT WITH HIGH DEWPOINTS IN PLACE. WARM BOUNDARY LAYER TEMPS ON BOTH THE ETA AND NGM MODELS ALSO ARGUE FOR WARMER TEMPS THAN GUIDANCE ON SUNDAY. WILL COOL TEMPS BELOW THE NGM MOS IN MOST AREAS SUNDAY NIGHT AND MONDAY WITH THE PASSAGE OF THE CANADIAN FRONT BUT TEMPS WILL STILL NOT BE TOO BAD FOR THIS TIME OF YEAR. NGM MOS POPS TOO LOW THROUGHOUT THE ENTIRE FCST PERIOD. YET ANOTHER SHORTWAVE WILL APPROACH THE AREA MONDAY NIGHT AND BRING ANOTHER CHANCE OF RAIN TO THE AREA. AGAIN APPEARS FROM 72 HOUR AVN THAT PRECIP SHOULD REMAIN LIQUID. .TUL...NONE. PLATE
In the hours before
Special weather statement, Feb 19, 4:18 PM CST, 57 minutes before
OKC037-091-101-107-111-113-117-143-145-192315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 418 PM CST SAT FEB 19 1994 ...THUNDERSTORMS INCREASING OVER NORTHEAST OKLAHOMA... AT 410PM...RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL AND STRONG WINDS IN SOUTHERN PAWNEE COUNTY NEAR MARAMEC. ANOTHER THUNDERSTORM WAS DEVELOPING JUST NORTH OF STROUD NEAR THE CREEK...LINCOLN COUNTY LINE. THESE STORMS WERE IN A BAND OF THUNDERSTORMS THAT EXTENDED FROM NORTHERN OSAGE COUNTY BACK INTO CENTRAL OKLAHOMA. THEY WERE MOVING NORTHEAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM THIS EVENING FOR CREEK...TULSA...WAGONER...MUSKOGEE...OKMULGEE...OKFUSKEE AND MCINTOSH COUNTIES IN EASTERN OKLAHOMA. IF YOU ARE IN OR CLOSE TO THE WATCH AREA BE ON THE LOOKOUT FOR THREATENING WEATHER AND TAKE SHELTER IF NECESSARY. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 19, 4:19 PM CST, 56 minutes before
OKC037-091-101-107-111-113-117-143-145-192315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 418 PM CST SAT FEB 19 1994 ...THUNDERSTORMS INCREASING OVER NORTHEAST OKLAHOMA... AT 410PM...RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL AND STRONG WINDS IN SOUTHERN PAWNEE COUNTY NEAR MARAMEC. ANOTHER THUNDERSTORM WAS DEVELOPING JUST NORTH OF STROUD NEAR THE CREEK...LINCOLN COUNTY LINE. THESE STORMS WERE IN A BAND OF THUNDERSTORMS THAT EXTENDED FROM NORTHERN OSAGE COUNTY BACK INTO CENTRAL OKLAHOMA. THEY WERE MOVING NORTHEAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM THIS EVENING FOR CREEK...TULSA...WAGONER...MUSKOGEE...OKMULGEE...OKFUSKEE AND MCINTOSH COUNTIES IN EASTERN OKLAHOMA. IF YOU ARE IN OR CLOSE TO THE WATCH AREA BE ON THE LOOKOUT FOR THREATENING WEATHER AND TAKE SHELTER IF NECESSARY. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. J
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.